MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Catalog Number 71332530
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a total hip case, the screw passed by the acetabular cup.
 
Additional Manufacturer Narrative
The associated r3 3 hole acetabular shell and reflection spherical head cancellous screw were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided for the liner.Thus a review of the manufacturing records and complaint history was conducted.The review of for the manufacturing records for the liner did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the part revealed no prior complaints for the listed failure mode with the same batch number.Our clinical evaluation noted that no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Without the return of the actual product involved, our investigation of this report is inconclusive and the exact cause of the reported failure was not able to be determined.We consider this investigation closed.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8409189
Report Number1020279-2019-01028
Device Sequence Number13516150
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71332530
Device Lot Number18EM13200
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;